NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Friday, September 22, 2017
Reaction to Dental Anesthetic
The question below was posted here on May 5. I am home today from work because I was ill today expereincing almost the identical symptoms as what this person has described. Is there a possible connection?Question: I went to the dentist to have a crown put on one of my teeth. The dentist administered a first round of anesthesia (about 3 shots) to the area around the tooth, which was ineffective. He then administered about 2 or 3 more shots to the area, which did the trick at numbing the area. I was fine for the rest of the day after the office visit. The next day, I experienced headaches and dizzingess/lightheadedness all day and some nausia (almost like a hangover). Were these effects due to the anesthesia?
Answer: It is very unlikely that this was due to the anesthesia after this long a period of time. If the symptoms persist or worsen, you should contact your primary care physician if needed.
Thank you for your question. The same answer as given in the previous question applies to your situation as well.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University